On the quasi-periodic oscillations in magnetars

δείτε την πρωτότυπη σελίδα τεκμηρίου
στον ιστότοπο του αποθετηρίου του φορέα για περισσότερες πληροφορίες και για να δείτε όλα τα ψηφιακά αρχεία του τεκμηρίου*
κοινοποιήστε το τεκμήριο

On the quasi-periodic oscillations in magnetars

Kokkotas, Konstantinos
Colaiuda, Antonella
Beyer, Horst

We study torsional Alfven oscillations of magnetars, that is neutron stars with a strong magnetic field. We consider the poloidal and toroidal components of the magnetic field and a wide range of equilibrium stellar models. We use a new coordinate system (X, Y), where X = root a(1) sin theta and Y = root a(1) cos theta and a(1) is the radical component of the magnetic field. In this coordinate system, the one+two-dimensional evolution equation describing the quasi-periodic oscillations (QPOs), see Sotani et al., is reduced to a one+one-dimensional equation where the perturbations propagate only along the y-axis. We solve the one+one-dimensional equation for different boundary conditions and the open magnetic field lines, that is magnetic field lines that reach the surface and there match up with the exterior dipole magnetic field as well as closed magnetic lines, i.e. magnetic lines that never reach the stellar surface. For the open field lines, we find two families of QPO frequencies: a family of 'lower' QPO frequencies which is located near the x-axis and a family of 'upper' frequencies located near the y-axis. According to Levin, the fundamental frequencies of these two families can be interpreted as the turning point of the continuous spectrum. We find that the upper frequencies are multiples of the lower ones by a constant equalling 2n + 1. For the closed lines, the corresponding factor is n + 1. By using these relations, we can explain both the lower and the higher observed frequencies in SGR 1806-20 and SGR 1900+14.

Article / Άρθρο

Nucleon matter
Μαγνητικά πεδία
Neutro-star structure
Relativistic stars
Αστέρες νετρονίων

Αριστοτέλειο Πανεπιστήμιο Θεσσαλονίκης (EL)
Aristotle University of Thessaloniki (EN)

Αγγλική γλώσσα


Αριστοτέλειο Πανεπιστήμιο Θεσσαλονίκης, Σχολή Θετικών Επιστημών, Τμήμα Φυσικής

Monthly Notices Of the Royal Astronomical Society, vol.396 no.3 [2009] p.1441-1448 [Published Version]

This record is part of 'IKEE', the Institutional Repository of Aristotle University of Thessaloniki's Library and Information Centre found at http://ikee.lib.auth.gr. Unless otherwise stated above, the record metadata were created by and belong to Aristotle University of Thessaloniki Library, Greece and are made available to the public under Creative Commons Attribution-ShareAlike 4.0 International license (http://creativecommons.org/licenses/by-sa/4.0). Unless otherwise stated in the record, the content and copyright of files and fulltext documents belong to their respective authors. Out-of-copyright content that was digitized, converted, processed, modified, etc by AUTh Library, is made available to the public under Creative Commons Attribution-ShareAlike 4.0 International license (http://creativecommons.org/licenses/by-sa/4.0). You are kindly requested to make a reference to AUTh Library and the URL of the record containing the resource whenever you make use of this material.

*Η εύρυθμη και αδιάλειπτη λειτουργία των διαδικτυακών διευθύνσεων των συλλογών (ψηφιακό αρχείο, καρτέλα τεκμηρίου στο αποθετήριο) είναι αποκλειστική ευθύνη των αντίστοιχων Φορέων περιεχομένου.